Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 16, 2006, 12:16 AM EDT for Palm Beach County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2006, 12:16 AM EDT (04:16 UTC)
- Expired
- May 16, 2006, 12:50 AM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 126 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:08 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 160416 SVRMFL FLC099-160515- /O.NEW.KMFL.SV.W.0035.060516T0416Z-060516T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1216 AM EDT TUE MAY 16 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 115 AM EDT * AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH BAY...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAHOKEE BY 1230 AM EDT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2669 8090 2655 8077 2673 8049 2688 8059 $$ KOB
1 follow-up statement
000 WWUS52 KMFL 160450 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1249 AM EDT TUE MAY 16 2006 FLC099-160459- /O.CAN.KMFL.SV.W.0035.000000T0000Z-060516T0515Z/ PALM BEACH FL- 1249 AM EDT TUE MAY 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...THE STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 30 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING FOR SOUTHERN FLORIDA. LAT...LON 2669 8090 2655 8077 2673 8049 2688 8059 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:52 PM EDT, 9 hours 24 minutes earlier.
Area forecast discussion, May 15, 2:52 PM EDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT MON MAY 15 2006 .DISCUSSION...POTENT STORMS FIRED UP RAPIDLY OVER THE EAST COAST METRO AREAS AS EXPECTED. HAIL UP TO QUARTER AND GOLF BALL SIZE ALREADY REPORTED. ACTIVITY LIKELY TO PERSIST FOR A FEW MORE HOURS. SOME REDEVELOPMENT TO THE WEST A GOOD POSSIBILITY. MOS GUIDANCE CONTINUES VERY WET NEXT THREE PERIODS. FORECASTS WILL REFLECT THIS WITH 60 TO 80 POPS MOST AREAS THROUGH TUESDAY NIGHT. GFS CONTINUES TO PRODUCE SOME ODD FEATURES ACROSS THE AREA IN THE SHORTER TERM...UNDOUBTEDLY DUE TO CONVECTIVE FEEDBACK. NAM PRODUCING BETTER GUIDANCE. APPROACHING COLD FRONT SHOULD STALL ACROSS SOUTH FLORIDA LATE TUESDAY INTO TUESDAY NIGHT THEN MOVE OFF THE FLORIDA PENINSULA WEDNESDAY. RESPECTABLE UPPER DYNAMICS ACROSS SOUTH FLORIDA TUESDAY MAY HELP PRODUCE A FEW STRONG STORMS...ONLY PROBLEM BEING LACK OF INSTABILITY. WILL WATCH. OTHERWISE...IMPULSES MOVING WEST TO EAST OVER THE STALLED FRONT WILL KEEP RAIN COMING THROUGH EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE AREA THE REMAINDER OF THE WEEK WITH ANOTHER SHOT OF LATE SEASON COOLER AIR ON TAP. && .MARINE...WINDS AND SEAS WILL REMAIN GENERALLY QUIET. NORTHERLY FLOW INCREASING BEHIND THE COLD FRONT WEDNESDAY WILL PRODUCE SEAS UP TO 6 FEET IN THE GULF STREAM. WINDS AND SEAS AHEAD OF THE FRONT WILL OCCASIONALLY BE HIGHER NEAR THUNDERSTORMS. && .FIRE WEATHER...NO PROBLEMS FORESEEN THROUGH WEDNESDAY WITH MOISTURE REMAINING HIGH. WILL SEE DRIER AIR THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 66 82 70 83 / 70 70 80 30 FORT LAUDERDALE 70 80 70 84 / 70 70 80 40 MIAMI 71 82 70 85 / 70 70 80 40 NAPLES 69 82 68 81 / 70 80 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 15, 8:30 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 830 PM EDT MON MAY 15 2006 FLZ063-066>075-170030- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 825 PM EDT MON MAY 15 2006 ...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE AND A VERY UNSTABLE AIRMASS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING...GUSTY WINDS TO 30 MPH...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA TUESDAY THROUGH WEDNESDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. ALTHOUGH A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL, THE MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAIN AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, May 15, 7:10 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 710 PM EDT MON MAY 15 2006 FLZ072-160015- BROWARD METROPOLITAN- INCLUDING THE CITY OF...FORT LAUDERDALE 710 PM EDT MON MAY 15 2006 ...SCATTERED STRONG THUNDERSTORMS ACROSS EASTERN BROWARD COUNTY... SCATTERED THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS METROPOLITAN BROWARD COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING OCCASTIONAL LIGHTNING ALONG WITH GUSTY WINDS TO 40 MPH AND SMALL HAIL. THE STRONGEST STORM WILL AFFECT THE AREA FROM PEMBROKE PINES AND COOPER CITY TO DAVIE AND HOLLYWOOD. MOST OF THE STORMS WILL BEGIN TO DIMINISH AFTER 8 PM. HOWEVER...ADDITIONAL STORMS ARE EXPECTED TO AFFECT SOUTH FLORIDA LATER TONIGHT INTO TUESDAY. KOB
Special weather statement, May 15, 7:34 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 734 PM EDT MON MAY 15 2006 FLZ072-074-160130- BROWARD METROPOLITAN-DADE METROPOLITAN- INCLUDING THE CITIES OF...FORT LAUDERDALE...MIAMI 734 PM EDT MON MAY 15 2006 ...SCATTERED STRONG THUNDERSTORMS ACROSS EASTERN BROWARD NORTHEAST MIAMI-DADE COUNTIES... SCATTERED THUNDERSTORMS CONTINUE TO MOVE EAST NORTHEAST ACROSS METROPOLITAN BROWARD COUNTY AND THE NORTHERN SECTIONS OF MIAMI DADE COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING OCCASSIONAL LIGHTNING ALONG WITH GUSTY WINDS TO 40 MPH AND SMALL HAIL. THE STRONGEST STORMS WILL AFFECT THE AREA FROM JUST NORTHWEST OF MIAMI LAKES TO PEMBROKE PINES AND FROM THE OAKLAND PARK AREA TO THE MARGATE AREA. MOST OF THE STORMS WILL BEGIN TO DIMINISH BY 9 PM. HOWEVER...ADDITIONAL STORMS ARE EXPECTED TO AFFECT SOUTH FLORIDA LATER TONIGHT INTO TUESDAY.
Local storm report, May 15, 8:22 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
822 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG OPA-LOCKA 25.90N 80.26W
05/15/2006 MIAMI-DADE FL NWS STORM SURVEY
METAL ROOFING MATERIAL TORN OFF BUILDING AT 14970 NW 42
AVE ON THE GROUNDS OF OPA-LOCKA AIRPORT...OPF. ROOFING
MATERIAL WAS STREWN ACROSS ADJACENT PARKING LOT AND HIT
SEVERAL PARKED VEHICLES. INSULATION FROM ROOF SCATTERED
ACROSS PARKING LOT. DAMAGED DETERMINED TO BE CAUSED BY
DOWNBURST OR STRAIGHT-LINE WINDS ESTIMATED AT 70-80 MPH.
TIME ESTIMATED AND BASED ON OPF ASOS REPORT OF 61 MPH.
&&
MOLLEDALocal storm report, May 15, 8:27 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
827 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 W SWEETWATER 25.76N 80.39W
05/15/2006 E1.75 INCH MIAMI-DADE FL PUBLIC
PING-PONG TO GOLF BALL SIZE HAIL OBSERVED WEST OF DOLPHIN
MALL. OBSERVER REPORTED 4.11 INCHES OF RAIN IN 2.5 HOURS.
&&
MOLLEDALocal storm report, May 15, 8:32 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
832 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN HIALEAH 25.86N 80.29W
05/15/2006 M6.18 INCH MIAMI-DADE FL TRAINED SPOTTER
SPOTTER MEASURED 6.18 INCHES OF RAIN SINCE 230 PM.
0751 PM HAIL CAROL CITY 25.94N 80.26W
05/15/2006 E1.00 INCH MIAMI-DADE FL PUBLIC
PENNY TO QUARTER SIZE HAIL REPORTED NEAR MIAMI GARDENS
DRIVE.
&&
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:39 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 20 min |
| May 16, 12:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| May 16, 2:28 AM EDT | Special Marine Warning | MFL | 47 min | |
| May 16, 3:12 AM EDT | Severe Thunderstorm Warning | MFL | Broward | 33 min |
| May 16, 3:23 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade, Monroe | 67 min |
| May 16, 3:39 AM EDT | Special Marine Warning | MFL | 66 min | |
| May 16, 4:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| May 16, 5:03 AM EDT | Special Marine Warning | MFL | 57 min | |
| May 16, 11:04 AM EDT | Special Marine Warning | MFL | 56 min | |
| May 16, 12:16 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 35 min |
| May 16, 12:21 PM EDT | Flood Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 5 hr |
| May 16, 12:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 16, 12:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 16, 3:15 PM EDT | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.